MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 30"(75CM) 2-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 30"(75CM) 2-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 1674H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot peh821, and no non-conformance's were identified.Investigation summary: unopened samples, a representative opened sample and an empty overwrap packet of product code 1674, lot # peh821 were returned for analysis.The complaint sample was not received.During the visual inspection the unopened samples, no defects were found on the packages.The swage and attachment area of eleven samples were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples received, no performance - breakage suture was found and the tested samples met the finished goods requirements.Additional information was requested and the following was obtained: what tissue was being approximated or sutured when it broke? unsure about the tissue layers (possible fascia) what was used to complete the procedure? unsure about what was used instead.It was reported that multiple were broken; how many devices were involved in this single procedure? there was multiple sutures reported broken by different procedures and surgeons (unsure of exact number/cases).The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts were made to obtain the information.If further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture kept breaking.There were no adverse patient consequences.No additional information was reported.

Brand Name
ETHILON SUTURE 30"(75CM) 2-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9814526
Report Number2210968-2020-01903
Device Sequence Number1551641
Product Code GAR
UDI-Device Identifier10705031001930
UDI-Public10705031001930
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number1674H
Device Catalogue Number1674H
Device Lot NumberPEH821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2020
Initial Report FDA Received Date03/10/2020
Patient Sequence Number1